MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-ELECTRODE, HOOK, 5 X 330 MM; HF-ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-ELECTRODE, HOOK, 5 X 330 MM; HF-ELECTRODES
Model Number A6282
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
Olympus was informed that during a therapeutic laparoscopic myomectomy procedure the connecting part of the electrode broke off and fell into the patient.The surgeon immediately removed the fragments, however, a 2mm fragment still seemed to be missing but could not be located inside the patient.The patient was discharged after the procedure without any complications and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to olympus for evaluation/investigation since it was reportedly discarded by the user facility.Therefore, the investigation/evaluation was performed exclusively on the basis of the information provided by the customer but the exact cause of the reported failure could not be conclusively determined.However, it is assumed that there was probably pre-existing damage to the tip of the electrode due to wear and tear or improper handling during reprocessing, which eventually caused the tip to break off during the procedure.A dhr review could not be performed since basic data of article identification (lot number) is missing.Instead a manufacturing and quality control review was performed for the last 24 months of production.There were no non-conformities or deviations regarding the described issue.The case will be closed on olympus side with no further actions.However, the reported phenomenon will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-ELECTRODE, HOOK, 5 X 330 MM
Common Device Name
HF-ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
BOWA-ELECTRONIC GMBH & CO. KG
heinrich-hertz-strasse 4 -10
gomaringen
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key14673825
Report Number9610773-2022-00214
Device Sequence Number12111924
Product Code GCJ
UDI-Device Identifier04042761028868
UDI-Public04042761028868
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA6282
Device Catalogue NumberA6282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale